Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Feeling weak, dizzy and nauseous after radial nephrectomy. Obese with lipodema. On medication for thyroid problem

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9094 Questions
I had a radical nephrectomy 3 weeks ago. I was on the table for 11 hours then kept under for the next 12 hours.
I was dicharged after 1 week.
Now at home I feel very weak, dizzy and nauseous. I spend 20 hours a day asleep or lying down. If I walk I feel liable to lose my balance and very nauseous. I am clinically obese and suffer from lipodema. I receive medication for under active thyroid. Am I trying too much too soon or should I seek help?
Posted Wed, 25 Apr 2012 in Kidney Conditions
Answered by Dr. Praveen Tayal 2 hours later
Thanks for posting your query.
For adults, open surgery for radical nephrectomy usually involves a recovery period of up to 4 weeks before resuming normal strenuous activities. Although this recovery period may vary depending on the individual.
The feeling of weakness and dizziness one week after the surgery are expected.
You need some more time for full recovery. There is nothing worrisome.
You may take light diet and drink plenty of liquids.Avoid spicy food.
Include a lot of XXXXXXX vegetables and fruits in your diet for better recovery.
You are advised no heavy lifting for 4 weeks, chewing food thoroughly, avoiding carbonated beverages, gum, and smoking.
Let me reassure you that I am confident things will be fine in the coming days for you.
I hope this answers your query effectively.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor